Great help with endometriosis pain and cyst

by Marie
(Sweden)

Thank you for your valuable work! I am 48 years old. The doctor first prescribed Utrogestan (natural progesterone) 7 months ago. I was then advised to change to Duphaston (synthetic progesterone). I took Duphaston for 3 months before I found a Natural Progesterone cream. I have now been using the natural progesterone cream for 6 months.

I have rather recently been raising the dose to 40 mg + 40 mg/per day and have gone up to 40mg+60mg from day 15. The first aim with a high dose was to eliminate my endometriosis pain and cyst that are now both gone. Then I have been aiming at my other symptoms. As I have raised the dose.

I am experiencing signs that could be estrogen deficiency (although the doctor wanted to give me estrogen at the same time as progesterone. I wanted to try with only Progesterone). I am thin and live on only ecological food (but I probably have my share of xenoestrogens?).

It stresses me that I am constantly losing a lot of hair (for the past year). I am fatigued and rather easily get infections, that it takes a while to get over and I often have headaches or a kind of tension in the right side of the head (for several years). The only saliva test I have done shows thyroid and adrenal fatigue. I have had problems tolerating the medication both synthetic and more natural for those conditions and have been without them for a year. I am about to start to try them again.

I am wondering if a saliva test with the sex hormones will give a valuable result (since I am taking the progesterone cream)? I am using a cream that the company says “the wild yam extract that is converted into progesterone is called diosgenin”. I am trying to learn and manage this much on my own. I would really appreciate some advice/help regarding my situation, if you have the possibility. Kind regards.

PS Thank you so much for the emails/newsletters with questions from other women and your answers.

Comments for Great help with endometriosis pain and cyst

Click here to add your own comments

Aug 20, 2010
Great help with endometriosis pain and cyst
by: Wray

Hi Marie Thanks for your kind words, it is important we get support from each other. The Utrogestan would most certainly have helped, as it normally comes in 100-200mg amounts. But not the Duphaston, which is synthetic. I normally recommend 100-200mg/day, but in severe endo I suggest using 500mg/day, so I'm pleased the low dose you were on helped. If you want convincing why not to use oestrogen, please see our page on HRT. Hair loss can be due to excess oestrogen, endo is certainly caused by it, in fact please see our page on Endometriosis. Stress and excess testosterone also cause hair loss. As stress drops progesterone levels, this would make oestrogen the dominant hormone, not what's needed. If you do have a test done it's the ratio between progesterone and oestrogen that's critical. The ratio should be well over 300:1, better still if it's 600:1 or more. Progesterone does help the immune system, headaches too, please see here, here and here. It also takes the strain off the adrenals, as these have to make progesterone before converting it into cortisol, our stress hormone. But above all I believe you have a deficiency in vitamin D, the infections suggest it and the inflammation. Vitamin D is low in most of us, particularly those living far north of the equator with it's lack of sun. Please have a test done and for more info please see the Vitamin D council website. A lack of vitamin D also reduces the benefits of progesterone. Take care Wray

Aug 22, 2010
endometriosis
by: Maria

I wrote back a few months ago, and I started taking Natpro for endometriosis. I was doing well until about a month ago. I am getting some symptoms back. My left nipple is extremely tender and my pain is back when I have a period. I have noticed I am a bit irritable. I am afraid the endometriosis is back. I have been taking Natpro every day about a teaspoon in the morning and a teaspoon in the evening. Any suggestions??

Aug 26, 2010
endometriosis
by: Wray

Hi Maria Oestrogen and only oestrogen stimulates cells to divide and multiply, it's also a known initiator of inflammation. So your symptoms can only mean oestrogen has risen, and the progesterone has dropped. Have you been stressed recently? Stress drops progesterone levels sharply, which invariably causes symptoms to come back. It could be your pituitary stimulated more follicles to mature last month, thereby increasing oestrogen levels. Or have you changed your diet at all, have you been eating more carbs than normal? Carbs cause blood glucose to rise, which in turn prevents progesterone getting into the cells. Have you been getting less sun than normal? Low vitamin D reduces the benefits of progesterone. Progesterone also drops on dark, cloudy days, I'm not sure where you live, but if you've spent much time indoors recently this could have a bearing on it too. I've found in severe cases of endo 500mg/day is needed, reducing slowly over some weeks till the pain subsides. Although you are using a good amount, about 340mg/day, I would ask you to increase it, particularly rubbing the cream where you have pain. You'll probably only need to do this for a short time, before reducing to the 340mg which has helped in the past. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...